Alert archive / Iowa / Red Flag Warnings in 2024

Red Flag Warning 3, NWS Des Moines, IA

March 2, 202451 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Mar 2, 2024, 2:41 PM CST for 51 counties in Iowa. It took effect at Mar 3, 2024, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2024, 2:41 PM CST (20:41 UTC)
In effect from
Mar 3, 2024, 9:00 AM CST
Expired
Mar 3, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS83 KDMX 022041
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
241 PM CST Sat Mar 2 2024

...Very High to Extreme Fire Weather Conditions Sunday...

.Breezy southwest winds, low humidities, and record or near record
warmth will all combine to produce very high to extreme fire 
weather conditions over portions of central and southeast Iowa 
from late Sunday morning into the afternoon. Winds may gust as 
high as 30 to 40 mph with relative humidities 25 percent or less
during the afternoon. A few fires continue to be noted in 
satellite imagery today and fire weather conditions should worsen 
further into tomorrow.

IAZ037>039-047>050-058>062-070>075-081>086-092>097-030400-
/O.NEW.KDMX.FW.W.0003.240303T1500Z-240304T0000Z/
Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-Guthrie-Dallas-
Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
241 PM CST Sat Mar 2 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY FOR MUCH
OF CENTRAL AND SOUTHEAST IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 9 AM to 6 PM CST Sunday. 

* AFFECTED AREA...Much of central and southeast Iowa, along and
  southeast of a line from Atlantic, to Boone, to Iowa Falls and
  Waterloo. 

* WIND...Sustained southwest winds 20 to 25 mph with gusts 30 to 40
  mph at times.

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. Some counties already have
  burn bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit  
https://weather.gov/desmoines

Small
6 follow-up statements
681 
WWUS83 KDMX 030328
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
928 PM CST Sat Mar 2 2024

...Very High to Extreme Fire Weather Conditions Sunday...

.Breezy southwest winds, low humidity, and near record warmth 
will all combine to produce very high to extreme fire weather 
conditions over portions of central and southeast Iowa from late 
Sunday morning into the afternoon. Winds may gust as high as 30 to
40 mph, with relative humidity of 25 percent or less at times 
during the afternoon. This will lead to fire weather conditions
considerably worse than they were on Saturday.

IAZ037>039-047>050-058>062-070>075-081>086-092>097-031130-
/O.CON.KDMX.FW.W.0003.240303T1500Z-240304T0000Z/
Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-Guthrie-Dallas-
Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
928 PM CST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
SUNDAY FOR MUCH OF CENTRAL AND SOUTHEAST IOWA...

* AFFECTED AREA...Much of central and southeast Iowa, along and
  southeast of a line from Atlantic, to Boone, to Waterloo.
 
* WIND...South to southwest winds 20 to 25 mph, with gusts 30 to 
  40 mph at times. 

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Some counties already 
  have burn bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit https://weather.gov/desmoines
695 
WWUS83 KDMX 030857
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
257 AM CST Sun Mar 3 2024

...Very High to Extreme Fire Weather Conditions Today...

.Breezy southwest winds, low humidity, and record warmth will all
combine to produce very high to extreme fire weather conditions 
over portions of central and southeast Iowa from late this 
morning into the afternoon. Winds may gust as high as 30 to 40 
mph, with relative humidity of 25 percent or less at times during 
the afternoon. This will lead to fire weather conditions 
considerably worse than yesterday.

IAZ037>039-047>050-058>062-070>075-081>086-092>097-031700-
/O.CON.KDMX.FW.W.0003.240303T1500Z-240304T0000Z/
Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-Guthrie-Dallas-
Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
257 AM CST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING FOR MUCH OF CENTRAL AND SOUTHEAST IOWA...

* AFFECTED AREA...Much of central and southeast Iowa, along and 
  southeast of a line from Atlantic, to Boone, to Waterloo. 

* WIND...South to southwest winds 20 to 25 mph, with gusts 30 
  to 40 mph at times. 

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning should be postponed to a more suitable day. Many
  central Iowa counties already have burn bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit https://weather.gov/desmoines
535 
WWUS83 KDMX 031436
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
836 AM CST Sun Mar 3 2024

...Extreme Fire Weather Conditions Today...

.Strong southwest winds, low humidity, and record warmth will all
combine to produce extreme fire weather conditions over much of
central Iowa from late this morning into the afternoon. Winds may
gust as high as 35 to 50 mph, with relative humidity of 25 
percent or less at times during the afternoon. This will lead to 
fire weather conditions considerably worse than yesterday.

IAZ004>007-015>017-023>028-034>036-045-046-057-032245-
/O.EXA.KDMX.FW.W.0003.240303T1500Z-240304T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster-
Hamilton-Carroll-Greene-Audubon-
836 AM CST Sun Mar 3 2024

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
NORTHERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect until 6 PM CST this evening. 

* AFFECTED AREA...Portions of West central and northern Iowa.

* WIND...South to southwest winds 20 to 30 mph, with gusts 30 to
  45 mph at times.

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be postponed to a more suitable day. 
  Many central Iowa counties already have burn bans in effect. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ037>039-047>050-058>062-070>075-081>086-092>097-032245-
/O.CON.KDMX.FW.W.0003.240303T1500Z-240304T0000Z/
Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-Guthrie-Dallas-
Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
836 AM CST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR MUCH OF CENTRAL AND SOUTHEAST IOWA...

* AFFECTED AREA...Much of central and southeast Iowa. 

* WIND...South to southwest winds 20 to 30 mph, with gusts 30 to 50
  mph at times.

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be postponed to a more suitable day. 
  Many central Iowa counties already have burn bans in effect. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/desmoines

Small
727 
WWUS83 KDMX 031656
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
1056 AM CST Sun Mar 3 2024

...Extreme Fire Weather Conditions Today...

.Strong southwest winds, low humidity, and record warmth will all
combine to produce extreme fire weather conditions over much of
central Iowa from late this morning into the afternoon. Winds may
gust as high as 35 to 50 mph, with relative humidity of
25 percent or less at times during the afternoon. This will lead
to fire weather conditions considerably worse than yesterday.

IAZ033-044-040000-
/O.EXA.KDMX.FW.W.0003.000000T0000Z-240304T0000Z/
Sac-Crawford-
1056 AM CST Sun Mar 3 2024

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
PORTIONS OF WEST CENTRAL IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect until 6 PM CST this evening. 

* AFFECTED AREA...Much of central and southeast Iowa.

* WIND...South to southwest winds 20 to 30 mph, with gusts 30 to
  50 mph at times. 

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be postponed to a more suitable day. 
  Many central Iowa counties already have burn bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ004>007-015>017-023>028-034>039-045>050-057>062-070>075-
081>086-092>097-040000-
/O.CON.KDMX.FW.W.0003.000000T0000Z-240304T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Carroll-Greene-Boone-Story-
Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-
Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
1056 AM CST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR NORTHERN IOWA...

* AFFECTED AREA...Portions of West central and northern Iowa.

* WIND...South to southwest winds 20 to 35 mph, with gusts 30 to 
  45 mph at times. 

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be postponed to a more suitable day. 
  Many central Iowa counties already have burn bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/desmoines

Small
042 
WWUS83 KDMX 032141
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
341 PM CST Sun Mar 3 2024

...Extreme Fire Weather Conditions Today...

.Strong southwest winds, low humidity, and record warmth will all
combine to produce extreme fire weather conditions over much of
central Iowa this afternoon and into the early evening. Winds may
gust as high as 35 to 50 mph, with relative humidity of 25 
percent or less at times during the afternoon. Winds will switch
westerly this afternoon and remain gusty, also ushering in a drier
air mass. This will lead to fire weather conditions considerably 
worse than yesterday.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-040000-
/O.CON.KDMX.FW.W.0003.000000T0000Z-240304T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
341 PM CST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR MUCH OF IOWA...

* AFFECTED AREA...Much of Iowa. 

* WIND...South to southwest winds 25 to 35 mph, with gusts 30 to
  50 mph at times. Switching westerly during the afternoon.

* HUMIDITY..As low as 20 to 35 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be postponed to a more suitable day. 
  Many central Iowa counties already have burn bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit https://weather.gov/desmoines
307 
WWUS83 KDMX 032343
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
543 PM CST Sun Mar 3 2024

...Fire Weather Conditions Improving This Evening...

.Winds will diminish this evening as relative humidity increases
with sunset, resulting in improving fire weather conditions.
Therefore, the Red Flag Warning has been allowed to expire.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-040045-
/O.EXP.KDMX.FW.W.0003.000000T0000Z-240304T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
543 PM CST Sun Mar 3 2024

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR MUCH
OF IOWA...

Very strong winds and low humidity combined to create extreme and
dangerous fire weather conditions today. However, these conditions
are now improving as winds gradually subside and humidity
increases this evening.

$$

For more information from the National Weather Service visit https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:24 PM CST, 17 minutes earlier. Its key messages:

  • Continued warm, breezy, and dry with record or near record highs Sunday. Red Flag Warning central & southeast.
  • Rain likely (60+%) southeast Monday
  • More Rain likely central and south Thu into Fri
Area forecast discussion, Mar 2, 2:24 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
224 PM CST Sat Mar 2 2024

 ...Updated for the 18z Aviation Discussion...

.KEY MESSAGES...

- Continued warm, breezy, and dry with record or near record
  highs Sunday. Red Flag Warning central & southeast.

- Rain likely (60+%) southeast Monday

- More Rain likely central and south Thu into Fri

&&

.DISCUSSION...
Issued at 224 PM CST Sat Mar 2 2024

Our pattern will be somewhat active through the period with
persistent southwest flow aloft ahead of a slow evolving western
CONUS upper trough. This will introduce two main windows for
precipitation potential, and also keep our temperatures warm to
varied degrees. For the short term, breezy and warm conditions
will be the primary weather story with mostly clear skies into
tomorrow morning. Wind gusts are expected to temporarily jump
mid morning exiting the strong nocturnal low level jet as
daytime mixing begins with gusts 30-40 mph possible. Peak
afternoon mixing may also produce a secondary max with gusts
30-35 mph east.

This mixing and more warm advection is also expected to produce
record or near record maxes with widespread highs in the 70s. A
cool front should also be entering western IA during the
afternoon. The fire weather parameter space isn't phased
perfectly, but there will be overlapping relative humidity and
wind criteria (25 mph sustained and 25% RH) at times along and
ahead of the front moving through. While the combined criteria
may be marginal, the consensus among local offices was to still
issue a Red Flag Warning for tomorrow based on fuels continuing
to dry and recent history of substantial fires in spots.

Looking into Monday our attention will turn toward precip
trends. An initial short wave progression out of the current
Pacific NW upper trough will pass to our northwest tomorrow
pushing its front and surface reflection into the state with
little if any precipitation. The front and associated baroclinic
zone is expected to stall overhead however, and with persistent
minor waves along the undercutting Pacific jet mid level
kinematic support as well as increasing theta-e advection and
frontogenesis is expected to develop rain, and possibly a rumble
of thunder in the vicinity of the front Monday. Models have
some uncertainty on the NW-SE placement of the boundary, but
consensus suggest precip chances central and rain likely
southeast before ending overnight.

The pattern isn't expected to change much into midweek with dry
conditions and temps staying mild. However the aforementioned
upper trough will eventually break down to end the work week
with additional contributions from weak waves with a farther
south southern Plains trajectory. This has a better opportunity
to pull adequate moisture northward with deep and phased
thermodynamic and kinematic forcing. GEFS and ENS ensemble
probabilities reflect this with likely (70+%) probabilities of
at least a tenth south half. Some light snow may mix in as the
system exits into next weekend, but much of the precipitation
should be in the form of rain.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 224 PM CST Sat Mar 2 2024

Confidence is high that VFR conditions with mostly clear skies
will persist into at least the evening. Widespread LLWS is
expected to develop later this evening however, and last until
13-15z Sunday morning. There is some potential for stratus
development overnight, but confidence is not sufficient to
include as of yet.

&&

.CLIMATE...
Issued at 224 PM CST Thu Feb 29 2024

=============================================
            |  Sun 3/3    Current  | Period
            |  Forecast   Record/  |   of
City        |   Max T      Year    | Record
=============================================
Des Moines        75      81/1983     1878-
Mason City        71      69/1983     1903-
Ottumwa           76      79/1983     1923-
Waterloo          74      70/1983     1895-
=============================================

&&

.DMX WATCHES/WARNINGS/ADVISORIES...None.

&&

DISCUSSION...Small
AVIATION...Small
CLIMATE...Jimenez/Small
Hazardous weather outlook, Mar 2, 4:20 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
420 AM CST Sat Mar 2 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-031030-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
420 AM CST Sat Mar 2 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Elevated fire weather conditions will occur across the region
today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday may see another day of extreme fire danger. Please monitor
later forecasts today for updates to conditions on Sunday.

A chance of a non-severe isolated thunderstorm Sunday evening
into Monday over far southeastern Iowa.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but please report
any grass fires that may occur.

REV

Nearby

Red Flag Warnings in Iowa, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.